Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 26, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 1, 2012, 8:47 PM EST. It took effect at Mar 2, 2012, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 8:47 PM EST (01:47 UTC)
- In effect from
- Mar 2, 2012, 10:00 PM EST
- Expired
- Mar 2, 2012, 5:45 AM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
090 WHUS73 KIWX 020147 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 847 PM EST THU MAR 1 2012 LMZ043-046-021000- /O.NEW.KIWX.SC.Y.0026.120303T0300Z-120304T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 847 PM EST THU MAR 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM FRIDAY TO MIDNIGHT EST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM FRIDAY TO MIDNIGHT EST SATURDAY NIGHT. * WINDS: BECOMING WEST FRIDAY NIGHT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: INCREASING TO 6 TO 10 FEET BY LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
817 WHUS73 KIWX 021045 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 545 AM EST FRI MAR 2 2012 LMZ043-046-021845- /O.UPG.KIWX.SC.Y.0026.120303T0300Z-120304T0500Z/ /O.NEW.KIWX.GL.W.0012.120302T2300Z-120303T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 545 AM EST FRI MAR 2 2012 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: QUICKLY TURNING WEST AND RAMPING TO 30 KNOTS THIS EVENING WITH GUSTS TO 45 KNOT GALES. WEST WINDS TO 25 KNOTS SATURDAY...GUSTS TO 35 KNOT GALES IN THE MORNING. * WAVES: RAPIDLY BUILDING TO 8 TO 14 FEET TONIGHT AND CONTINUING INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 6:32 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 1, 6:32 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 632 PM EST THU MAR 1 2012 .AVIATION... BACK EDGE OF MVFR CIGS CONTINUES TO ERODE/SHIFT NORTHWARD. AT CURRENT PACE...CLEARING SHOULD ARRIVE AT BOTH TAF SITES BETWEEN 0130 AND 0230Z. SOME CONCERN THAT EROSION COULD SLOW WITH COOLING OF BOUNDARY LAYER BUT WILL HOLD WITH TRENDS FOR NOW. FOCUS WILL THEN TURN TO DEVELOPING LOW PRESSURE ACROSS THE SOUTHERN PLAINS THIS EVENING. RAPID INTENSIFICATION IS EXPECTED FRIDAY AFTERNOON AND EVENING AS THE LOW TRACKS TOWARDS THE REGION. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT THAT WILL MOVE TOWARDS THE AREA AFTER 18Z FRI. CONFIDENCE IN RAINFALL MODERATE TO HIGH...BUT CONFIDENCE IN COVERAGE AND INTENSITY OF CONVECTION REMAINS LOW...ESPECIALLY AT KSBN. HAVE INTRODUCED MVFR CONDITIONS WITH RAIN MOVING IN FRI AFTERNOON WITH CB MENTION FOR THE TIME BEING. GREATEST RISK FOR STRONGER STORMS WILL EXIST AT KFWA...BUT EVEN THIS IS QUESTIONABLE GIVEN CONCERNS ABOUT CONVECTIVE DEVELOPMENT FURTHER SOUTH AND RETURN OF MOISTURE. FURTHER MODIFICATIONS WILL BE NEEDED IN LATER ISSUANCES. && .PREV DISCUSSION... /ISSUED 418 PM EST THU MAR 1 2012/ SHORT TERM... TONIGHT THROUGH FRIDAY NIGHT MAIN FOCUS OF THE SHORT TERM FORECAST IS THE SEVERE THUNDERSTORM POTENTIAL FOR FRIDAY AFTERNOON/EVENING. CURRENT UPPER AIR CHARTS SHOW BROAD/WEAK ERN CONUS RIDGING WITH AMPLIFYING WRN CONUS TROF. LEE CYCLONE CURRENTLY INVOF PANHANDLE REGION WILL DEEPEN AND TRACK NORTHEAST INTO THE MID MISSISSIPPI VALLEY OVERNIGHT AND PUSH INTO THE LOWER GREAT LAKES REGION BY FRIDAY NIGHT. TONIGHT...SFC RIDGE SOUTHEAST OF THE REGION WILL SHIFT EASTWARD AS AFOREMENTIONED LOW APPROACHES THE REGION. CLOUD COVER THIS AFTERNOON WILL BE SLOW TO DISSIPATE AS STRONG INVERSION WILL PERSIST THROUGH THE EVENING. CLEARING EXPECTED FROM SW TO NE TONIGHT...THEN CLOUD COVER WILL RETURN FROM THE WEST IN ADVANCE OF THE LOW. FRIDAY...SFC LOW WILL CONTINUE TO TRACK NE TOWARDS THE AREA. WARM FRONT WILL LIFT NORTH THROUGH INDIANA AND INTO THE REGION BY THE AFTERNOON. TIMING OF THE WARM FRONT...AS WELL AS TIMING AND TRACK OF SFC LOW...WILL BE THE DETERMINING FACTOR FOR THE SEVERE WEATHER POTENTIAL. 12Z NAM AND 12Z ECMWF HAVE PRESENTED A MORE NORTHWESTERLY TRACK OF THE LOW...WITH A TRACK OVER SOUTH BEND JUST BEFORE 00Z SATURDAY. WARM FRONT EXPECTED TO LIFT NORTH INTO THE SOUTHERN PORTION OF THE CWA BY MID/LATE MORNING...TOWARDS ALONG THE US 6 CORRIDOR BY LATE AFTERNOON...WITH NAM H925 THETA E VALUES OF 310K-320K ACROSS THE SOUTHERN PORTIONS OF THE CWA. THERMODYNAMIC PROFILES ARE NOT TOO IMPRESSIVE ACROSS THE CWA...WITH MARGINAL LAPSE RATES AND MUCAPE VALUES AROUND 500 J/KG MAX ACROSS SE LOCATIONS AHEAD OF THE WARM FRONT...AND VIRTUALLY NO SBCAPE. DYNAMICALLY IMPRESSIVE PARAMETERS...WITH NEARLY 80-90 KTS OF 0-6 BULK SHEAR...AND 0-1 KM HELICITY VALUES OF 400-500 M2/S2. HAVE DECIDED TO LEAN TOWARDS THE 12Z NAM REGARDING LOCATION/TIMING OF FRONTS/SFC LOW AND DYNAMIC/THERMODYNAMIC PARAMETERS. CURRENT THINKING IS THAT ELEVATED CONVECTION WILL DEVELOP SOMEWHERE ACROSS SOUTHERN IL/IN AS THE FRONT LIFTS NORTHWARD IN THE MORNING...AND STORMS WILL MOVE NE THROUGH THE ERN PORTIONS OF THE CWA THROUGH EARLY AFTERNOON. SEVERE POTENTIAL IS MARGINAL WITH THE ELEVATED CONVECTION...GIVEN NO SBCAPE...WINDS WILL HAVE A VERY DIFFICULT TIME REACHING THE SURFACE. GIVEN LARGE SHEAR VALUES...ELEVATED STORMS COULD POSE A MARGINAL HAIL THREAT. HOWEVER...GIVEN SHALLOW NATURE OF THE ELEVATED CONVECTION...OPTIMAL HAIL GROWTH WILL LIKELY NOT BE ACHIEVED. BIGGEST QUESTION AND BEST SEVERE POTENTIAL WILL BE IN THE LATE AFTERNOON/EARLY EVENING...AS 100-110KT H5 JET NOSES INTO THE REGION. HOWEVER...A FEW FACTORS MAY LIMIT SEVERE POTENTIAL ACROSS OUR AREA. IF THE WARM FRONT CAN LIFT FAR ENOUGH NORTH AND AMPLE MOISTURE CAN REACH OUR CWA...THEN CONVECTIVE INITIATION ALONG/AHEAD OF THE COLD FRONT COULD TAKE PLACE...WITH 500-1000 J/KG OF SBCAPE LIFTING INTO THE SE PORTIONS OF THE CWA. GIVEN SHEAR VALUES...STORMS COULD EVOLVE INTO QLCS TYPE LINE WITH EMBEDDED CIRCULATIONS. THIS IS HIGHLY CONDITIONAL UPON HOW FAR THE FRONT CAN LIFT NORTHWARD...AND HOW THE EARLY AFTERNOON ELEVATED CONVECTION COULD IMPACT THE BOUNDARY LAYER ENVIRONMENT...BUT A DAMAGING WIND/TORNADO THREAT WOULD EXIST IF A LINE DEVELOPED. ANOTHER CONCERN THAT COULD INHIBIT LATE AFTERNOON SEVERE POTENTIAL IS POSSIBLE MID LEVEL DRY SLOT...GIVEN HIGHLY DYNAMIC NATURE OF THE LOW PRESSURE SYSTEM. RIGHT NOW...BEST POTENTIAL FOR THESE INGREDIENTS TO COME TOGETHER WILL BE ALONG AND SOUTH OF THE US 24 CORRIDOR. BUT AGAIN...THIS IS HIGHLY CONDITIONAL UPON THE TRACK AND TIMING OF THE SFC LOW AND ASSOCIATED FRONTS. GIVEN NEGATIVELY TILTED UPPER LEVEL TROUGH...SFC LOW COULD DEEPEN AND SLOW ITS NORTHEASTERLY TRACK...AS THE LATEST MODEL RUNS HAVE INDICATED. IF THIS WERE TO HAPPEN...AND AMPLE MOISTURE COULD FILTER NORTHWARD INTO THE AREA...THEN THE SEVERE POTENTIAL COULD EXPAND NORTHWARD. WILL CONTINUE TO MONITOR MODEL GUIDANCE/CONVECTIVE TRENDS OVER THE NEXT 24 HOURS BUT AT THIS TIME HEDGED TWD A LESSER RISK AND CURTAILED PRIOR SVR MENTION IN THE GRIDS...AS BEST SVR INGREDIENTS REMAIN SOUTH AND SOUTHEAST OF THE CWA. HIGH TEMPS FOR FRIDAY VERY TRICKY GIVEN WARM FRONT POSSIBILITIES...AND NUDGED TEMPS TOWARDS MAV GUIDANCE. COLD FRONT WILL MOVE EAST ACROSS THE AREA FRIDAY NIGHT. PRECIP WILL CHANGE OVER TO SNOW ACROSS THE NW PORTIONS OF THE AREA...BUT PRECIP SHOULD REMAIN LIGHT AND LITTLE TO NO ACCUMULATION IS EXPECTED AT THIS TIME. EXTENT OF OVERNIGHT PRECIP WILL BE DICTATED BY SFC LOW AND POSSIBLE DRY SLOT...THEREFORE JUST KEPT A CHANCE MENTION ACROSS THE NORTH CLOSER TO THE SFC LOW. LONG TERM... DEEP SFC CYCLONE WILL CONT TO LIFT NEWD THROUGH THE ST LAW VALLEY TO START THE PD ON SAT. KEPT W/PRIOR IDEA OF WRAP AROUND SHSN WITHIN FAIRLY ROBUST POST FNTL CAA WING AND EXPANDED NW ZONES SAT NIGHT/SUN TIMED TO SECONDARY TERTIARY DISTURBANCE DROPPING SEWD THROUGH THE WRN LAKES AND MAXIMIZING THERMAL TROUGHING. OTHERWISE ALL 12Z MODEL GUIDANCE SLWR W/EWD EJECTION OF NXT IMPULSE COMING OUT OF THE NPAC MID NXT WEEK. THUS PER FAR SLWR RETREAT OF SFC RIDGE...TOOK MON TEMPS DOWN CONSIDERABLY WHILE DELAYING SIG WARMUP TO WED AHD OF PROGRESSIVE FNTL ZONE ASSOCD/W UPR TROUGH EJECTING ACRS THE NRN US. INBTWN SENSIBLE WX NIL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...NG LONG TERM...T AVIATION...FISHER
Hazardous weather outlook, Mar 1, 3:56 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EST THU MAR 1 2012 INZ018-025>027-032>034-OHZ004-005-015-016-024-025-022100- ALLEN IN-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...HUNTINGTON...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 356 PM EST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL DEVELOP MIDDAY FRIDAY ACROSS NORTHERN INDIANA AND QUICKLY MOVE NORTHEAST INTO NORTHWEST OHIO DURING THE AFTERNOON. THE LATEST DATA SUGGESTS THAT THE GREATEST THREAT WILL EXIST ALONG AND SOUTH OF A MARION INDIANA...TO FORT WAYNE...TO NAPOLEON OHIO LINE FROM MID AFTERNOON INTO EARLY EVENING. THIS AREA WILL BE SUBJECT TO CHANGE OVER THE NEXT 12 TO 18 HOURS AS EXACT DETAILS OF THE SYSTEM REMAIN UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>017-020-022>024-MIZ077>081-OHZ001-002-022100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI- WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD 356 PM EST THU MAR 1 2012 /256 PM CST THU MAR 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE EARLY AFTERNOON NORTH OF A MARION INDIANA...TO FORT WAYNE...TO NAPOLEON OHIO WITH THE ACTIVITY SHIFTING NORTHEAST BY LATE AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER...A FEW OF THE STORMS MAY CONTAIN WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER..STAY TUNED FOR LATER UPDATES. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-022100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 PM EST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY. CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT FRIDAY NIGHT INTO SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:34 AM EST | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 23 hr |
| Mar 2, 5:45 AM EST | Gale Warning | IWX | 28 hr | |
| Mar 2, 7:51 AM EST | Special Weather Statement | IWX | Jay | 54 min |
| Mar 2, 11:55 AM EST | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 50 min |
| Mar 2, 12:03 PM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 22 hr |
| Mar 2, 12:30 PM EST | Special Weather Statement | IWX | Grant | 30 min |
| Mar 2, 1:07 PM EST | Special Weather Statement | IWX | Wabash | 23 min |
| Mar 2, 1:22 PM EST | Special Weather Statement | IWX | Huntington | 23 min |
| Mar 2, 1:55 PM EST | Special Weather Statement | IWX | Allen | 35 min |
| Mar 2, 4:06 PM EST | Storm Warning | IWX | 12 hr | |
| Mar 2, 4:31 PM EST | Special Weather Statement | IWX | Saint Joseph | 44 min |
| Mar 2, 12:03 PM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 5 days |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.